Format

Send to

Choose Destination
Rev Med Interne. 2007 Jun;28(6):429-31. Epub 2007 Mar 5.

[A case of myopathy associated with hypothyroidism and hyperprolactinaemia].

[Article in French]

Author information

1
Service de Médecine Interne, Hôpital Militaire Moulay-Ismail, Meknès, Maroc. hassikouhasna@hotmail.com

Abstract

We report a case of a serious myopathy related to hypothyroidism with pituitary enlargement and hyperprolactinemia.

CASE REPORT:

Mr D.L 33 years old man suffering from myalgia, muscular weakness and cramps for six months. The laboratory check-up revealed a high serum creatin phosphokinase level, an autoimmune hypothyroidism, hyperprolactinemia and pituitary enlargement. The electromyogram was normal and the muscle biopsy showed no obvious inflammation. The outcome was favourable under L. thyroxin.

DISCUSSION:

The frequency of myopathy during hypothyroidism ranges from 30 to 80%. The main symptoms related are weakness, muscular cramps and myalgia. However, hyperprolactinemia and pituitary enlargement described in this case are due to reactional mechanism. These several hypothyroid manifestations improve remarkably under L.thyroxin.

CONCLUSION:

Proximal myopathy may rarely be displayed as the sole manifestation of hypothyroidism. Therefore, it is recommended that hypothyroid myopathy should be taken into account during differential diagnosis of proximal muscle weakness.

PMID:
17379360
DOI:
10.1016/j.revmed.2007.02.009
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center